Army: Vaping oils blamed for 2 deaths, 60 hospitalizations
WASHINGTON, D.C. (CIRCA NEWS) - The U.S. Army is warning troops about the dangers of using synthetic cannabinoid oil after dozens of soldiers in multiple locations suffered from serious medical problems associated with the substance in January.
Roughly 60 soldiers and Marines in North Carolina and 33 troops in Utah were hospitalized after vaping the synthetic cannabis, according to The Associated Press.
In a Monday public health alert, the U.S. Army Public Health Center said military personnel have suffered headaches, nausea, vomiting, palpitations, dilated pupils, dizziness, agitation and seizures. All these symptoms are associated with synthetic cannabinoids. Two Marines have died in accidents blamed on synthetic cannabinoid-induced seizures.
The Army bans the use of cannabis products, including Cannabinoid oil, known as CBD oil, so some soldiers turn to synthetic options.
U.S. Army Public Health Center spokeswoman Chanel Weaver told the Fayetteville Observer that the health threat is considered a "top priority."
“Consumers must be extremely vigilant if they are going to use vaping oils and should seek medical attention immediately if they feel they are having an adverse reaction to one of these products," she said.